MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I20-30
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately 5.5 years post initial procedure, it appears that the patients aortic neck has dilated causing the bifurcated stent graft to move.The graft is no longer covering the renal arteries.There is no evidence of an endoleak.The patient is stable and being monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported stent graft movement and neck dilation is not a device failure of the endologix bifurcated stent graft; rather a proximal migration of a non-endologix stent with resultant neck dilation occurred.This is not consistent with the reported adverse event/incident.The most likely causation for the reported event is user-related as concomitant product use (with bilateral renal artery stents and a non-endologix proximal extension) is cautionary product use.The final patient status was reported as being stable.Therefore, this is no longer a reportable event as there is no alleged deficiency related to identity, quality, durability, reliability, safety, effectiveness, or performance of an endologix device.Corrections: b5 describe event or problem, g4 awareness date.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately 5.5 years post initial procedure, it appears that the patients aortic neck has dilated causing the bifurcated stent graft to move.The graft is no longer covering the renal arteries.There is no evidence of an endoleak.The patient is stable and being monitored.Additional information received per clinical assessment indicating that a non-endolgix proximal extension migrated, and that no device failure of the afx bifurcated stent graft occurred.This non-endolgix extension was placed between the renal artery (non-endologix) stents and the bifurcated stent graft.Therefore, there is no alleged deficiency related to identity, quality, durability, reliability, safety, effectiveness, or performance of an endologix device.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11728447
Report Number2031527-2021-00177
Device Sequence Number3895234
Product Code MIH
UDI-Device Identifier00818009012630
UDI-Public(01)00818009012630(17)180612
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2018
Device Model NumberBA28-90/I20-30
Device Lot Number1251918003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR